Alert archive / Colorado / Frost Advisories in 2005
Frost Advisory 3, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Sep 12, 2005, 11:03 AM MDT for 5 counties in Colorado. It took effect at Sep 13, 2005, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2005, 11:03 AM MDT (17:03 UTC)
- In effect from
- Sep 13, 2005, 2:00 AM MDT
- Expired
- Sep 13, 2005, 7:53 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 5.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3036 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 121703 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1103 AM MDT MON SEP 12 2005 ...FROST EXPECTED IN THE SAN LUIS VALLEY TONIGHT... .CLEARING SKIES AND A DRYING AIR MASS ACROSS THE REGION WILL ALLOW FOR TEMPERATURES TO DROP TO AROUND FREEZING LATE TONIGHT AND EARLY TUESDAY MORNING OVER MUCH OF THE SAN LUIS VALLEY. COZ069>071-130115- /X.NEW.KPUB.FR.Y.0003.050913T0800Z-050913T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1103 AM MDT MON SEP 12 2005 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. THIS ADVISORY IS IN EFFECT FOR THE SAN LUIS VALLEY. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S LATE TONIGHT AND EARLY TOMORROW MORNING...ALLOWING FOR AREAS OF FROST TO DEVELOP ACROSS THE SAN LUIS VALLEY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ MOORE
4 follow-up statements
000 WWUS75 KPUB 122104 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 304 PM MDT MON SEP 12 2005 ...FROST EXPECTED IN THE SAN LUIS VALLEY TONIGHT... .CLEARING SKIES AND A DRYING AIR MASS ACROSS THE REGION WILL ALLOW FOR TEMPERATURES TO DROP TO AROUND FREEZING LATE TONIGHT AND EARLY TUESDAY MORNING OVER MUCH OF THE SAN LUIS VALLEY. COZ069>071-130515- /X.CON.KPUB.FR.Y.0003.050913T0800Z-050913T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 304 PM MDT MON SEP 12 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. THIS ADVISORY IS IN EFFECT FOR THE SAN LUIS VALLEY. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S LATE TONIGHT AND EARLY TOMORROW MORNING...ALLOWING FOR AREAS OF FROST TO DEVELOP ACROSS THE SAN LUIS VALLEY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS75 KPUB 130322 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 922 PM MDT MON SEP 12 2005 ...FROST EXPECTED IN THE SAN LUIS VALLEY TONIGHT... .CLEARING SKIES AND A DRYING AIR MASS ACROSS THE REGION WILL ALLOW FOR TEMPERATURES TO DROP TO AROUND FREEZING LATE TONIGHT AND EARLY TUESDAY MORNING OVER MUCH OF THE SAN LUIS VALLEY. COZ069>071-131130- /X.CON.KPUB.FR.Y.0003.050913T0800Z-050913T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 922 PM MDT MON SEP 12 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. THIS ADVISORY IS IN EFFECT FOR THE SAN LUIS VALLEY. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S LATE TONIGHT AND EARLY TOMORROW MORNING...ALLOWING FOR AREAS OF FROST TO DEVELOP ACROSS THE SAN LUIS VALLEY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS75 KPUB 131101 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 501 AM MDT TUE SEP 13 2005 ...FROST EXPECTED IN THE SAN LUIS VALLEY THIS MORNING... .CLEAR SKIES AND A RELATIVELY DRY AIR MASS ACROSS THE SAN LUIS VALLEY EARLY THIS MORNING WILL ALLOW TEMPERATURES TO DROP TO AROUND FREEZING. COZ069>071-131400- /X.CON.KPUB.FR.Y.0003.000000T0000Z-050913T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 501 AM MDT TUE SEP 13 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. THIS ADVISORY IS IN EFFECT FOR THE SAN LUIS VALLEY. TEMPERATURES ARE EXPECTED TO FALL TO LOWS IN THE UPPER 20S TO LOWER 30S EARLY THIS MORNING...ALLOWING FOR AREAS OF FROST TO DEVELOP. A FROST ADVISORY MEANS THAT FROST IS EXPECTED...AND SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS75 KPUB 131353 AAA NPWPUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 753 AM MDT TUE SEP 13 2005 ...FROST NO LONGER EXPECTED ACROSS THE SAN LUIS VALLEY... .PORTIONS OF THE SAN LUIS VALLEY DIPPED TO AROUND THE FREEZING MARK EARLY THIS MORNING. HOWEVER...MORNING SUNSHINE HAS CAUSED TEMPERATURES TO WARM...ENDING THE THREAT FOR FROST. COZ069>071-131500- /X.CAN.KPUB.FR.Y.0003.000000T0000Z-050913T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 753 AM MDT TUE SEP 13 2005 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 12, 3:26 AM MDT, 7 hours 37 minutes earlier.
Area forecast discussion, Sep 12, 3:26 AM MDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 326 AM MDT MON SEP 12 2005 .SHORT TERM... (TODAY AND TONIGHT) ...DRY AND BREEZY TODAY... CURRENTLY...CLEAR AND DRY ACROSS THE AREA...WITH ONLY SOME MIDDLE AND HIGH CLOUDS IN THE SOUTHEAST CORNER OF THE STATE. TODAY...JET STREAK MOVES OVER THE AREA DURING THE AFTERNOON. WINDS WILL HAVE NO PROBLEM MIXING DOWN TO THE LOWER ELEVATIONS DURING THE DAY WITH DEEP BOUNDARY LAYER AND LEE TROUGH DEVELOPING ON THE PLAINS. DRY LINE GETS PUSHED INTO KANSAS AND I REMOVED POPS FOR THE EASTERN PLAINS. ONLY POPS ARE IN LAKE AND CHAFFEE COUNTY WHERE THERE MAY BE ENOUGH MID LEVEL MOISTURE FOR A FEW STORMS. IF ANY STORMS DEVELOP...IT WILL BE SIMILAR TO YESTERDAY WITH A COUPLE LIGHTNING STRIKES WHICH QUICKLY LEAVE THE CWA. I INCREASED MAXES A DEGREE OF TO FOR TODAY. RED FLAG CRITERIA IS 25 MPH WINDS AND 15 PERCENT RELATIVE HUMIDITIES FOR 3 HOURS OR MORE. CURRENT GIRDS HAVE MIN RH AROUND 12 TO 15 PERCENT ON THE PLAINS WITH WINDS OF 14 TO 18 KNOTS. CONDITIONS MAY APPROACH RED FLAG CRITERIA IN THE AFTERNOON...BUT I DO NOT EXPECT THEM TO BE MET. WITH HAINES INDEX MOSTLY OF 4 ON THE PLAINS...I DECIDED AGAINST A WATCH AT THIS TIME. I WILL ONLY MENTION APPROACHING RED FLAG IN THE FIRE WEATHER ZONES. TONIGHT...WINDS SHOULD DECREASE IN THE EVENING AS WINDS ALOFT DECREASE AND DAYTIME HEATING ENDS. COLD FRONT MAY MOVE INTO NORTHEAST PORTION OF THE PLAINS LATE TONIGHT...BUT WITH ONLY AFFECT ON WEATHER BEING A WINDSHIFT. --WOLYN-- .LONG TERM... (TUESDAY THROUGH SUNDAY) ...POTENTIAL ACTIVE WEATHER PATTERN TUE-THU... ...FIRE WX CONCERNS FRI-SUN FOR LOW DAYTIME RH AND BREEZY-WINDY CONDITIONS... TUE...FRONTAL BOUNDARY SHOULD BE UP AGAINST THE ERN CO INTO THE OK/TX PANHANDLES TUE AM WITH RE-ENFORCING LOW LEVEL ELY FLOW ACROSS ERN CO BY TUE AFTN. SRN STREAM ULJ STREAK PROJECTED TO BE ALONG CO/NM BORDER...WHICH PUTS ERN CO IN THE LEFT FRONT QUAD AND IMPLIED SYNOPTIC SCALE ASCENT. NAM IS STILL A LITTLE FURTHER SOUTH WITH THE JET STREAK POSITION THAN THE GFS80...WHICH WILL BE IMPORTANT. THE COMBINATION OF IMPLIED SYNOPTIC SCALE ASCENT AND OROGRAPHIC UPSLOPE SHOULD BE SUFFICIENT LIFT FOR THE POTENTIAL OF SHRA/TSRA ACROSS ERN CO MTS AND PLAINS. THE QUALITY OF MOISTURE IS MARGINAL AT BEST WITH SFC DEW POINTS IN THE 30S/40S...BUT THERE WILL BE DEEP ENOUGH MOISTURE TO MAINTAIN LOW POPS/WX FOR OUR ERN CO MTS AND ADJACENT PLAINS. TEMPS STILL LOOK TO BE ABOUT 10-15 DEGS COOLER ACROSS SERN CO. BREEZY-WINDY CONDITIONS WILL BE LIKELY FOR THE HIGHER TERRAIN AND SAN LUIS VALLEY. WITH PLENTY OF DRY ADIABATIC MIXING AND H5 WINDS OF 40- 50KTS...COULD NOT RULE SOME GUSTS UP TO 45KTS IN THE SAN LUIS VALLEY...IF THE POSITION OF THE ULJ STREAK IS FORECAST CORRECTLY. LATE TUE NGT/EARLY WED COULD SEE TEMPS GETTING BELOW 32F FOR THE HIGH MOUNTAIN VALLEYS...ESPECIALLY THE SAN LUIS VALLEY...BUT WILL PROBABLY ONLY LAST 1-2 HOURS AT THE MOST...SO A SIGNIFICANT HARD FREEZE OR FROST(TOUGH IN A DESERT CLIMATE) SEEMS PRETTY NIL OR LOW PROBABILITY. WED AND THU...SYNOPTIC AND LOW LEVEL PATTERN IS SIMILAR TO TUE WITH SRN STREAM ULJ STREAK OVERHEAD AND LOW LEVEL ELY FLOW ACROSS ERN CO. IF THE QUALITY OF MOISTURE AND RESULTANT INSTABILITY WAS A LITTLE MORE IMPRESSIVE...I WOULD BE GETTING PRETTY CONCERNED FOR STRONG-SVR TSTMS ALONG I-25 AND SERN CO PLAINS FOR WED. HOWEVER...THE MOISTURE AND INSTABILITY ARE MARGINAL AT BEST...BUT WILL MAINTAIN A LOW POP AND SHRA/TSRA POTENTIAL FOR OUR ERN CO MTS AND ADJACENT PLAINS ON WED. BREEZY TO WINDY CONDITIONS WILL BE LIKELY AGAIN WED FOR THE HIGHER TERRAIN AND SAN LUIS VALLEY WITH POSSIBLE GUSTS UP TO 40KTS. ON THU...GFS80 REALLY DRYS OUT THE AIR MASS WITH MODERATING TEMPS. WITH SOME UNCERTAINTY...WILL MAINTAIN CURRENT FORECAST. FRI THROUGH SUN...A SIGNIFICANT PATTERN OR SENSIBLE WEATHER SHIFT MAY OCCUR ON THESE DAYS WITH THE SRN JET STREAM PARKED DIRECTLY OVER THE CNTRL ROCKIES AND MUCH DRIER AIR ENTRAINING INTO THE AREA. FAIRLY WIDESPREAD TEENS AND 20S SFC DEW POINTS WILL BE LIKELY...IF THIS PATTERN DEVELOPS. THIS WILL RESULT IN DAYTIME HUMIDITY LEVELS OF LESS THAT 20%. ALSO...WITH THE ULJ STREAM OVERHEAD...BREEZY TO WINDY CONDITIONS WILL BE LIKELY. TEMPERATURES WILL BE NEAR OR ABOVE SEASONAL AVERAGES. ALL OF THIS TOGETHER POINTS TO POSSIBLE FIRE WEATHER CONCERNS FOR RH...WIND...AND ABOVE AVE TEMPS DURING THE AFTN AND EVE HOURS. CLIMATOLOGICALLY...IT GETS TOUGHER TO PUT TSTMS IN THE FORECAST AFTER 15 SEP IN SRN CO AND THAT APPEARS TO BE ON TRACK. GFS80 DOES HINT AT SOME MID LEVEL MOISTURE MOVING UP FROM THE DESERT SW SAT/SUN...BUT WILL NOT BUY INTO THAT SCENARIO JUST YET AS IT MAY BE OVERDONE. IF THERE IS ANY AVAILABLE MOISTURE...IT WOULD PROBABLY COME IN THE FORM OF JET STREAM CI/CS...WHICH LEADS TO THE POTENTIAL FOR MOUNTAIN WAVE CLOUDS GIVEN THE PROJECTED MID LEVEL WIND FLOW PATTERN. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/17
Hazardous weather outlook, Sep 12, 6:33 AM MDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 633 AM MDT MON SEP 12 2005 COZ058>089-093>099-131300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 633 AM MDT MON SEP 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. A FEW...MOSTLY DRY...THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER LAKE AND CHAFFEE COUNTIES. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE THE POTENTIAL FOR ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY THROUGH THURSDAY...MAINLY IN THE AFTERNOON AND EVENING...FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO. THE MAIN THREAT FOR THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...HAIL UP TO 1/2 INCH IN DIAMETER...AND WIND GUSTS UP TO 40 MPH EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT. PGW/METZE
Nearby
Frost Advisories in Colorado, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.